Hail, Oregon
- When
- November 21, 1:40 PM CST
- Where
- Oregon County, 0.69 mi S of Alton
- Measured
- 0.75 in hail
- Reported by
- COOP Observer
- Coordinates
- 36.690, -91.400
A marginally severe storm produced dime size hail in Oregon County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
A marginally severe storm produced dime size hail in Oregon County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 21, 11:59 AM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1159 AM CST WED NOV 21 2007 .DISCUSSION... ANOTHER QUICK UPDATE TO THE FORECAST PERFORMED TO ACCOUNT FOR HOURLY TRENDS. COLD FRONT STILL PROGRESSING SOUTHEASTWARD...ALBEIT SLOWLY. CONVECTION HAS INTENSIFIED IN A NARROW BAND ALONG THE FRONT AND THE FAR SOUTHEASTERN PORTION OF THE CWA WILL REMAIN AT RISK FOR A FEW STRONG STORMS EARLY THIS AFTERNOON. NOW THAT THE SURFACE WAVE ALONG THE COLD FRONT HAS MOVED OFF TO THE NORTHEAST...AN ACCELERATION OF THE COLD FRONT IS EXPECTED AS THE AFTERNOON PROGRESSES. CONVECTION SHOULD AFFECT HOWELL...SHANNON AND OREGON COUNTIES THROUGH ABOUT 2 PM AND THEN QUICKLY SHIFT TO THE SOUTH AND EAST. GIVEN A FEW HUNDRED J/KG OF MLCAPE...STRONG STORMS ARE POSSIBLE...WITH A MARGINALLY SEVERE STORM NOT OUT OF THE QUESTION. FROM MID AFTERNOON ONWARD...CONTINUED STRONG CAA IS EXPECTED. LATEST 12Z SUITE OF MODEL OUTPUT CONTINUES TO SUGGEST THAT ANY SNOWFLAKES WILL BE HARD TO COME BY. MAINLY LOOKING AT A LIGHT DRIZZLE/LIGHT RAIN FOR MUCH OF THE AREA. WITH LITTLE IF ANY MOISTURE IN THE DENDRITIC ZONE AND MUCH OF THE MOISTURE CONFINED TO THE VERY LOW LEVELS...DRIZZLE WILL BE OUR BEST BET. WITH STRONGER CAA IN THE LOW LEVELS A FEW FLAKES ARE POSSIBLE...BUT MAINLY ACROSS CENTRAL MO. PRODUCTS AND GRIDS ALREADY SENT. GAGAN && .AVIATION... FOR THE 18Z KJLN/KSGF TAFS...A STRONG COLD FRONT HAS PASSED THROUGH THE TAF SITES AND IS NOW LOCATED SOUTH AND EAST OF THE SITES. A FEW SCATTERED SHOWERS WILL STILL BE POSSIBLE OVER THE EARLY AFTERNOON HOURS. IFR TO MVFR CEILINGS AND MVFR VISIBILITIES WILL IMPACTED THE TAF SITES OVER THE FIRST HALF OF THE TAF PERIOD. WINDS WILL REMAIN OUT OF THE NORTHWEST THROUGH THE TAR PERIOD. WISE && .PREV DISCUSSION... /ISSUED 1129 AM CST WED NOV 21 2007/ AND INDIAN SUMMER EXITS STAGE EAST. ACTIVE WEATHER DAY UNFOLDING ACROSS THE REGION. A COLD FRONT CONTINUES TO MAKE STEADY PROGRESS SOUTHEAST ACROSS THE MISSOURI OZARKS. WEAK SURFACE WAVE ALONG THE FRONT WILL SLOW THE PROGRESSION OF THIS FRONT A BIT FOR THE NEXT COUPLE OF HOURS...BUT AS THIS FEATURE SLIDES TO THE NORTHEAST...IT WILL NOT TAKE LONG FOR THE FRONT TO PLUNGE THROUGH THE REST OF THE AREA FROM MID AFTERNOON ONWARD. TEMPERATURES AHEAD OF THE FRONT WILL LIKELY RISE INTO THE UPPER 60S...WHICH WILL YIELD SURFACE BASED CAPE VALUES BETWEEN 500-900 J/KG. WILL NEED TO MONITOR SCT TSRA ALONG THE FRONT AS IT MOVES INTO THIS AREA AS A FEW STRONG STORMS ARE NOT OUT OF THE QUESTION. ONLY A SMALL PORTION OF THE CWA IS AT RISK...INCLUDING SHANNON... OREGON AND HOWELL COUNTIES...THROUGH ABOUT 1 PM. TEMPERATURES QUICKLY DROPPING OFF BEHIND THE FRONT. THE FRONTAL PASSAGE ITSELF IS GOOD FOR A 20F DROP FOLLOWED BY A SLOWER BUT STEADIER DECLINE. FREEZING LINE STILL WELL OFF TO THE NORTHWEST... BUT WILL CONTINUE TO MONITOR ITS PROGRESS AS IT MAY RESULT IN A BRIEF MIX OF LIGHT PRECIP LATER THIS AFTERNOON. NOT COMPLETELY SOLD ON WINTRY PRECIP GIVEN THAT MOISTURE IS CONFINED TO THE LOW LEVELS AND LITTLE IF ANY ICE WILL BE PRESENT IN THE CLOUDS. COMBO OF STRONG LOW LEVEL CAA LIKELY GOOD ENOUGH TO PRODUCE A FEW FLURRIES AND HAVE INTRODUCED A SLIGHT CHC FOR FLURRIES/VERY LIGHT SNOW. HOURLY GRIDS HAVE BEEN UPDATED THROUGH TONIGHT...GENERALLY FOLLOWING THE NAM DEPICTION OF THE SFC TEMPS. GRIDS AND PRODUCTS ALREADY SENT. ADDITIONAL UPDATES TO TWEAK HOURLY TRENDS LIKELY. GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1221 PM CST WED NOV 21 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1221 PM CST WED NOV 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE EASTERN OZARKS DURING THE EARLY AFTERNOON HOURS. ENOUGH INSTABILITY IS PRESENT AHEAD OF THE FRONT TO SUPPORT SCATTERED STRONG THUNDERSTORMS WITH WIND GUSTS TO 40 MPH AND SMALL HAIL TO THE SIZE OF ONE HALF INCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AS TEMPERATURES CONTINUE TO COOL BEHIND THE FRONT THIS AFTERNOON A FEW SNOW FLURRIES WILL MIX WITH LIGHT RAIN AND DRIZZLE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. NO ACCUMULATING WINTRY PRECIPITATION IS EXPECTED. ANOTHER STORM SYSTEM WILL MOVE INTO THE REGION THIS WEEKEND. COLD AIR WILL REMAIN OVER THE AREA AHEAD OF THIS SYSTEM...WHICH WILL ALLOW FOR LOW CHANCES OF LIGHT SNOW SHOWERS. NO ACCUMULATING WINTRY PRECIPITATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1250 PM CST WED NOV 21 2007 MOZ098-106-212000- SHANNON-OREGON- INCLUDING THE CITIES OF...WINONA...EMINENCE...THAYER...ALTON 1250 PM CST WED NOV 21 2007 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 734 IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 2 COUNTIES IN SOUTH CENTRAL MISSOURI OREGON SHANNON THIS INCLUDES THE CITIES OF...ALTON...EMINENCE... THAYER AND WINONA. GAGAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 124 PM CST WED NOV 21 2007 MOZ106-212000- OREGON MO- 124 PM CST WED NOV 21 2007 ...SIGNIFICANT WEATHER ALERT FOR OREGON COUNTY UNTIL 200 PM CST... AT 123 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES WEST OF ALTON...OR 12 MILES NORTH OF THAYER...MOVING EAST AT 30 MPH. THIS STORM WILL BE NEAR... ALTON BY 140 PM CST. THE TOWNS OF THOMASVILLE...GREER AND WILDERNESS ARE IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. WISE
The Springfield radar (KSGF), 188 km away, was scanning. The volume nearest the first event began at 19:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, November 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 61904.